Liver pain

I've been feeling unwell for a couple of weeks,been in touch with liver co n explained my symptoms , I've had bloods took yesterday 30/12 awaiting results ,but last night I woke up in the early hours to my right side aching ,it's still aching now but not as bad ,I've recently just stopped a course of antibiotics could this have anything to do with it ? Any advice welcome as my heads battered ,4 moths post op n still feeling rough no energy etc .cheers

17 Replies

  • What op did you have 4 months ago. I'm guessing a transplant as you are on Prograf? 4 months is not a long recovery period for such a major op. See what the blood results are, I'm sure your transplant team will be more knowledgeable about your medical history than us.

  • I had a liver transplant but I'll be honest mate I aleady knew what you've said , was more wondering if any one else has been havin the same ache after transplant ,do you speak for everyone ? My bloods results have just come back n are all really good so still in the same place as before

  • I had a resection and I know it's not as major as a transplant but my right side aches sometimes even 5 years later. My specialist said in my case it's most likely due to scar tissue.

    Obviously mate I don't make out I am speaking as someone who had a TP. I wouldnt dream of assuming I knew anything about what it's like to have a TP mate. But I do know what it's like to have serious liver damage and I do know what it's like to have liver surgery mate.

    There may be someone on here in exactly the same place as you, ie. 4 months after TP, and I hope they see your post mate and help you mate. Until then we have to make a best guess as we are not doctors.

  • Good luck with the future but we're on different pages .n a guess is no good to no one ,cheers

  • happy new year Bolly-you had me worried there for a bit I thought you were getting a bit matey......

  • Bit harsh that retwos, all any of us can do on this site is offer advice based on our own experiences or any learned information in general. Since none of us are actually experts or medical personal or have access to your medical history then sadly all we can do is offer informed guesses. Bolly has had major liver surgery, ok not the whole thing out and replaced but has had half her liver removed and all the complications which come with that.

    I hope someone in exactly the same boat as yourself comes along to offer their perspective on matters, but, in the absence of that i'd echo Bolly's advice in that your transplant team are the best folk to ask whether this is normal or whether it requires further investigation.

    Not looking to start an argument, just backing up a very valued member of this community who's advice is always top notch and freely offered and who has certainly been through the mill as regards liver health/ill health.

  • I'm not an idiot i know everyone on here has or is going through something major but I asked for advice about a certain subject n the reply wasn't about what I asked , backin people up on a health site ??

  • Have looked at your post again and the only question you asked was if a recent course of antibiotics could be anything to do with you waking up with an ache in your right side. Is that what you wanted answering?

    By the way, is your creatinine one of the bloods which has just come back "really good"? It was over 170 the last time you posted and there was a possibility your kidneys were struggling. Has this been resolved?

  • My creative is now 126 as my prograf had been reduced n my kidneys are lookin better now , liver co has told me my bloods are a lot better . cheers

  • Good that the creatinine is coming down. I don't know your labs normal range but that may well be in normal range now? It may be your predictive text changing the spelling to "creative" but on my labs its creatinine which is an indicator of kidney function as it passes through the kidneys.

    When I was on a recent course of antibiotics my GP insisted on a Full Blood Count, Kidney function, Liver Function and Bone profile to check the antibiotics were not having a bad effect on those results. If your results are all good then it sounds like the antibiotics are not the cause of your ache. You don't say what infection the antibiotics were for, could the ache be related to this infection. Presumably good results also mean no sign of organ rejection so that's not the ache either. Could it be coming from your gut or from a muscle in that area. Could it be coming from your pancreas in that area? Your gallbladder can also cause pain in that area.

    I know from your previous posts you have had issues with your bowel function and also felt your transplant team have not answered some of your worries, such as the elevated creatinine. Have you asked them or your GP about this current ache, or is the plan to wait until after the New Year and see how you go.

  • Yeah I'll wait till after new year.creatine levels now down the antibiotics were for the treatment of c diff which after the first test of positive two weeks later I had a negative result ,but I have been told that I could still have it ! To be honest my heads done in about it as this ache n still feeling rough isn't what I was expecting after 4 mths.but we carry on ,I genuinely didn't mean to come across all narky.i think feelin low doesn't help ,thanks for your info ))

  • Retwos I work every day with people who feel ill, old, tired and like they would rather be dead. So I'm used to "narky", but thank you for manning up and apologising. Apology accepted 😉. Well done getting through HCV treatment ( do they check it's not back?) and well done toughing out recovery from a TP post hep c. Sometimes TP isn't the instant recovery we hoped, read some of Pear Shaped post whose husband had Hep C and transplant and had to go on to a further transplant.

    C. difficile as you know affects your gut, there may still be some bugs lurking there.

    Also your body is full of drugs and even the new liver may have bugs left over from its first owner.

    Hang in there and trust your doctors to make good decisions for you.

  • Cheers for the good education,I take what you've said on ,yeah they check for HCV and I'm clear ,about the cdif it makes sense that it could still be lurkin in me intestines or gut , had two different doses of antibiotics,as I was thinking they may cause the ache . I'll be seeing my doc next week so hopefully I can get this sorted out , I know I'm still in the early stages of recovery n that it's one day at a time ,I think a lot of my worry is because I was so ill for a long time n couldn't do much with my children n still can't as I feel so run down , thank you for all your words it means a lot bolly all the best x

  • Hi I'm 15mth post transplant & still my side aches, can be painful at times. Was told it due to scarring tissue as all bloods good. Happy New Year to, I hope you get the answers you need to put your mind at rest xx

  • Thank you ,feel a bit easier now 😀

  • You're very welcome, I to panic & worry over everything, trying to learn not to, but easier said than done!

  • It's so easy for people to say don't worry ! But when you've been very ill for a long time it's a hard one to get your mind round , my worst enemy is my anxiety a hill can turn into a mountain on a moment , I'm dealing with

    It slowly but this may sound strange but a little anxiety helps me as it gives me that don't give in mentality.( hope that makes sense) were all fighters on here ,a will to overcome n grab strength when we feel we have none left , there's always a light flickering , thanks for the words n stay good to yourself n I'll try n do the same here ))))

You may also like...